Florida, 2004

Damaging Wind in Florida, April 30, 2004

April 30, 2004 · NWS JAX · 1 event in 1 county or zone

Severeal homes in the Murrayhill, Riverside and Springfield areas had roof damage from broken tree limbs.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Severeal homes in the Murrayhill, Riverside and Springfield areas had roof damage from broken tree limbs.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 30, 1:40 PM EST, 4 hours 35 minutes earlier.

Area forecast discussion, Apr 30, 1:40 PM EST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT FRI APR 30 2004

.SHORT TERM...MUCH NEEDED RAINFALL HAS BROKEN OUT ACROSS MUCH OF THE
AREA TODAY WITH AN MCS MOVING EAST ACROSS NE FL/SE GA. AREAS ALONG
THE EAST COAST THAT HAVE YET TO SEE MUCH RAIN SHOULD SEE SOME HEAVY
DOWNPOURS BEFORE THE AFTERNOON IS OUT AS MCS OUTFLOW MEETS THE
SEABREEZE.

FORECAST OVERNIGHT REMAINS TRICKY AS MCS SHOULD MOVE OFFSHORE
DURING THE EVENING. GAP IN RAIN EXISTS TO THE WEST WITH ANOTHER MCS
OVER THE FLORIDA PANHANDLE. GFS TRACKS THIS MCS TO THE EAST
OVERNIGHT BRINGING MORE RAINFALL THE THE NORTHERN 2/3S OF THE CWA.
AM NOT REAL CONFIDENT WITH THIS DUE TO THE INHERENT UNCERTAINTY IN
FORECASTING THE FUTURE EVOLUTION OF SUCH MESOSCALE FEATURES. WILL
GO WITH GOOD CHANCE POPS MOST PLACES OVERNIGHT TONIGHT.

SATURDAY MAY BE SIMILAR TODAY WITH POSSIBLE MCS MOVING ACROSS THE
AREA EARLIER IN THE DAY. ATMOSPHERE REMAINS UNSTABLE SATURDAY WITH
PLENTY OF MOISTURE SO IN ABSENCE OF MCS...AFTN SEABREEZE CONVECTION
LOOKS LIKELY. SIMILAR SITUATION ON SUNDAY.

.LONG TERM...TIMING OF FRONT STILL LOOKS LIKE LATE MONDAY THROUGH THE
AREA. SHOULD SEE A GOOD AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED
WITH THE FRONT AND WILL KEEP 50 POPS IN PLACE WITH SLIGHT CHANCE
HOLDING ON IN THE SOUTH MONDAY NIGHT. CLEARING AND DRIER CONDITIONS
SET IN BY TUESDAY AND CONTINUE THROUGH THE WEEK.

&&

.MARINE...SEAS AT 41012 AND 41008 HAVE BEEN AROUND 5-6 FT SO FAR TODAY
AND EXPECT LITTLE CHANGE OVERNIGHT SO SCEC WILL CONTINUE. WINDS
ESE ABOUT 16G21KT AT LAST 41012 REPORT AND COULD INCREASE SLIGHTLY
OVERNIGHT PER ETA GUIDANCE. PERHAPS A SLIGHT DECREASING TREND FOR SEAS
WILL BE SEEN ON SATURDAY BUT STILL HOVERING AROUND 5 FT SAT-TUE WITH
WINDS FROM THE S-SE WITH APPROACH OF COLD FRONT. HAVE USED MOSTLY ETA
WINDS FOR FIRST FEW PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 65 81 65 81 / 40 50 30 50
SSI 68 76 68 79 / 50 40 40 40
JAX 67 81 66 83 / 50 40 40 40
SGJ 69 78 68 80 / 50 40 40 40
GNV 66 84 65 85 / 40 50 30 40
OCF 66 84 66 86 / 30 40 30 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

CAMP/SHASHY
Hazardous weather outlook, Apr 30, 11:00 AM EST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT FRI APR 30 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-302300-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1200 PM EDT FRI APR 30 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES THIS AFTERNOON...

PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS.

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON WITH HEAVY
DOWNPOURS POSSIBLE. HOWEVER...THE THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES
SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ/CAMP

In the hours before

Special weather statement, Apr 30, 12:57 PM EST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
157 PM EDT FRI APR 30 2004

FLZ032-037-301845-
CLAY FL-PUTNAM FL-
157 PM EDT FRI APR 30 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY AND PUTNAM
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 245 PM
EDT...

AT 157 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER HOLLISTER...OR ABOUT 6 MILES EAST
OF INTERLACHEN...MOVING NORTH AT 25 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND PALATKA...MANNVILLE...INTERLACHEN...
HOLLISTER...CARRAWAY...PUTNAM HALL...FLORAHOME AND PENNEY FARMS
THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

SHASHY
Special weather statement, Apr 30, 1:41 PM EST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
241 PM EDT FRI APR 30 2004

FLZ024-025-301930-
DUVAL FL-NASSAU FL-
241 PM EDT FRI APR 30 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND DUVAL
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM
EDT...

AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES EAST OF
BRYCEVILLE...OR ABOUT 13 MILES SOUTH OF CALLAHAN...MOVING NORTHEAST
AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND BRYCEVILLE...NASSAU VILLAGE-RATLIFF...CALLAHAN...
JACKSONVILLE INTERNATIONAL...OCEANWAY AND YULEE THROUGH 330 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

PETERSON
Special weather statement, Apr 30, 4:29 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
529 PM EDT FRI APR 30 2004

FLZ040-302215-
MARION FL-
529 PM EDT FRI APR 30 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT...

AT 529 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES EAST OF WEIRSDALE...OR ABOUT 3
MILES NORTHWEST OF EMERALDA...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WEIRSDALE...OCKLAWAHA...
MOSS BLUFF AND JUNIPER SPRINGS THROUGH 615 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

PETERSON

The radar

The Jacksonville radar (KJAX), 15 km away, was scanning. The volume nearest the first event began at 23:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Duval

When
April 30, 6:15 PM EST
Where
Duval County, Jacksonville
Measured
45 kt (52 mph) estimated gust
Property damage
$6,000
Reported by
BROADCAST MEDIA
Coordinates
30.350, -81.667

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396429.